momindc Posted February 28, 2017 Report Share Posted February 28, 2017 My 12yo dd has been battling pandas/lyme & co. now for about 4.5 years and she has been on pulsed antibiotic therapy (a cocktail of a three different ones at a time) for the last about 3 years. She has had ups and downs but was generally at about 75% overall while on the antibiotics until she got c-diff this last fall and had to take an antibiotic break (other than the flagyl to treat the c-diff) for a couple of months to get her better and give her body a break. Her tics (one of her main symptoms from the very beginning of our pandas/lyme journey) gradually got worse over the break from antibiotics, as did the back/legs and eventually neck pain which have been a rather new symptom over the last year or so. We hadn't seen neck pain of this severity since the onset of the pandas/lyme 4.5 years ago - interestingly a neck tic that we also hadn't seen since the onset also came back. As such, we started back up on antibiotics again but upped the doses as our llmd felt that dd had been on antibiotics for so long (most kids s/he sees have been able to get off after this duration of treatment) so perhaps we should go at it more aggressively. DD was started three weeks ago on doxy for the first time ever, along with azythromycin and rifampin which she's used in the past. A couple of days after starting back up on these antibiotics, dd started experiencing what we (and the llmd) believes is a herx reaction - intense neck/back/leg and feet pain; general malaise; intense hot flashes and sweating (she's never had these symptoms previously); and tics like we've never seen before - neck jerking, shoulder tics, facial grimacing, etc. The frequency of the tics is intense. Yesterday she had to leave school for the first time ever because the pain and the tics were so bad. This is a kid who never complains and who has never missed school because of her pandas/tics. Last week LLMD had us up our epsom salt baths and the lemon water for detox, and also add Burbur and Pinella drops. Given that we've never seen a herx like this before, llmd believes we might finally be killing the lyme & co. off with the addition of doxy and the increased dosages of the other antibiotics. Because of this llmd wants us to stay on the protocol and not make any changes, but my kid is miserable with the tics, neck pain, etc. (hot flashes improving, we think, but she does still have them). Any thoughts? Anyone experienced a herx like this? Anything you might suggest for detox that we're not doing? Or perhaps the Burbur and Pinella could be making things worse? We've never used the B & P until last week. Really appreciate any insight/advice you might have! Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now